Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 147, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 24, 2018, 8:02 PM CDT for Gallatin County, White County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2018, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 24, 2018, 8:27 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:22 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 24, 7:22 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Paducah KY 722 PM CDT Sun Jun 24 2018 .UPDATE... Issued at 722 PM CDT Sun Jun 24 2018 Updated aviation section for 00z TAF package. && .SHORT TERM...(Tonight through Tuesday night) Issued at 337 PM CDT Sun Jun 24 2018 The primary forecast challenge will be within the next 21-24 hours hours (roughly ending around noon Monday) and more likely within the next 15 hours (ending at 7 am CDT Monday). The Mesoscale Convective Vortex (MCV) that originated this morning near northeast OK, southwest MO, and northwest AR is expected to elongate and stretch out into progressive shortwave overnight. The big question will be where the warm front finally stalls out in the eastern part (mainly west Kentucky) of the WFO PAH forecast area. The LAPS surface data from this morning has been fairly consistent keeping a warm frontal boundary near the MS river in southwest Illinois, but has been wavering from northern to central sections of the Pennyrile region of west Kentucky. This has limited the northward transport of higher theta-e air/surface CAPE into the southern Purchase and Pennyrile of west Kentucky. Anticipate that will change as the initial circulation aloft generates an ageostrophic wind response, pulling moisture back northwest into west Kentucky and parts of extreme southern Illinois. The potential for good moisture advection, higher precipitable water just to the south may lead to localized flooding concerns overnight. See hydro section for more details. From late Monday into Monday evening, weak ridging/stabilization of boundary layer should provide a minimum for convective potential. Anticipate the SPC Day 2 will focus on the late Monday night/Tuesday morning in advance of the northwest U.S. closed low/shortwave trough that has been forecast to move northwest and north of the WFO PAH forecast area into Wednesday. With the trajectory of the warm sector, moisture advection and temperatures will lead to heat index values near 100 degrees moving well into southeast Missouri and southwest Kentucky Tuesday afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 337 PM CDT Sun Jun 24 2018 With the departure of the upper low northeast of the Great Lakes, the WFO PAH forecast area will remain entrenched in a warm sector with increasing heights aloft and subsidence. There will still remain a very low level trajectory of moist air from the western Gulf of Mexico into the area, keeping higher dewpoints (low 70s) across the area through the weekend. Medium range models differ on the centroid for the high pressure during the latter part of the week over the WFO PAH forecast area, so isolated thunderstorms may still be possible. The bigger story from Thursday through Sunday will be widespread heat index values between 105 and possibly up to 110 degrees. Would be surprised if a heat watch is issued for the latter part of the week to indicate a high probability of heat index values in excess of 105 degrees. The initial start time of an advisory will be the biggest question. Diurnal convection chances will increase from the south and southeast over the weekend, but will be limited in scope. && .AVIATION... Issued at 722 PM CDT Sun Jun 24 2018 On and off convection expected through mainly the first 18 hours of the TAF period. Went with better chances through 06z for now at all sites, and included VCSH with TEMPO groups for TSRA with MVFR conditions. MVFR fog possible after 09z with scattered showers, then VFR conditions at all sites after 14z. Winds will be variable around 5 kts or less through the TAF period. && .HYDROLOGY... Issued at 337 PM CDT Sun Jun 24 2018 The WFO PAH forecast area is on the cusp of higher layer atmospheric moisture values (precipitable water) between 1.3 to 1.7 inches along the Kentucky/Tennessee border as of 3 pm CDT. With the approach of an elongated shear zone with an MCV being stretched out, a warm frontal zone, and an open trajectory of moisture flow expected to move north overnight. In coordination and discussion with WPC, as well as NWS offices in Louisville KY and Nashville, TN, added and area of one to locally three inches mainly over west Kentucky, southern Illinois (along and south of route 13) and the Delta region of southeast Missouri. Was hesitant on pulling the trigger on a flood or flash flood watch overnight, mainly due to the uncertainty to where the final rain-cooled warm frontal zone boundary will stall out and generate a zone for any training thunderstorm activity. In addition, antecedent (past) rainfall and soil moisture remains less than 15 percent and flash flood guidance in the one to three hour time frame remain at or above two inches. For now, will highlight heavy rain potential in text, tabular, graphic forecast products, as well as discuss in the Hazardous Weather Outlook. If time permits, will also try to highlight in social media, but may be competing with convective (severe) potential late this afternoon and this evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...Smith AVIATION...RST HYDROLOGY...Smith
Hazardous weather outlook, Jun 24, 3:57 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 357 PM CDT Sun Jun 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 357 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A marginal to slight risk of severe thunderstorms remains over the outlook area this afternoon and tonight. The primary severe weather hazards with any severe storms will be damaging winds and hail. An isolated tornado cannot be totally ruled out, especially in or near the warm frontal boundary. Locally heavy rain, capable of producing isolated flooding, will also be a concern overnight. Repeated movement of thunderstorms over the same area will be possible. At this time, there is the potential for one to locally three inches of rain over parts of west Kentucky, southern Illinois, and the delta region of southeast Missouri. Be watchful the the potential of flooding at night. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated strong to severe storms may are possible late Monday and Tuesday. A marginal risk of severe storms is forecast for Monday. Thunderstorms are still forecast on Wednesday, but will become few and far between for the rest of the week. Heat index values will be in the upper 90s to near 100 over southeast Missouri and southwest Kentucky on Monday and Tuesday. Outside of any thunderstorm activity for the remainder of the week, heat index values will range between 100 to 105 degrees on Wednesday, with widespread 105 to potentially 110 degree readings expected Thursday through Saturday. A Heat Watch or Heat Advisory may be required for the outlook area during the latter half of this week. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case activation is requested. Reports of wind damage, hail, or rainfall in excess of an inch is appreciated, along with the time, location, and specifics of the severe weather. RLS/CW/Smith
In the hours before
Special weather statement, Jun 24, 3:02 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Paducah KY
302 PM CDT SUN JUN 24 2018
KYZ015-242045-
Webster KY-
302 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 345 PM
CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clay, or 7 miles north of Providence, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Providence, Sebree, Clay, Dixon, Slaughters and Wheatcroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3749 8750 3746 8759 3735 8781 3735 8782
3736 8783 3738 8781 3739 8782 3738 8784
3742 8784 3742 8786 3749 8792 3764 8773
3765 8750 3760 8748 3759 8740 3757 8738
TIME...MOT...LOC 2002Z 278DEG 23KT 3751 8780
07Local storm report, Jun 24, 3:33 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CLAY 37.48N 87.82W
06/24/2018 E1.00 INCH WEBSTER KY EMERGENCY MNGR
&&
ALRLocal storm report, Jun 24, 3:35 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG CLAY 37.48N 87.82W
06/24/2018 WEBSTER KY EMERGENCY MNGR
UTILITY POLE SNAPPED AND POWER OUTAGE AFFECTING 40
CUSTOMERS.
&&
ALRLocal storm report, Jun 24, 3:52 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CLAY 37.48N 87.82W
06/24/2018 WEBSTER KY EMERGENCY MNGR
PIECES OF A ROOF BLOWN OFF OF A POLE BARN GARAGE. SEVERAL
TREE LIMBS DOWN IN THE CLAY AREA.
&&
ALRSpecial weather statement, Jun 24, 3:53 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
353 PM CDT SUN JUN 24 2018
KYZ019>021-242130-
Muhlenberg KY-McLean KY-Daviess KY-
353 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS...
NORTHEASTERN MUHLENBERG AND MCLEAN COUNTIES UNTIL 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calhoun, moving east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Calhoun, Livermore, Sacramento, Island, Bremen, South Carrollton and
Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3755 8705 3747 8711 3748 8713 3746 8711
3738 8710 3734 8714 3733 8711 3737 8708
3737 8704 3732 8699 3728 8699 3738 8731
3739 8730 3740 8731 3740 8733 3764 8731
3762 8696
TIME...MOT...LOC 2053Z 276DEG 39KT 3749 8736
07Special weather statement, Jun 24, 6:37 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Paducah KY 637 PM CDT SUN JUN 24 2018 KYZ006-009-250015- Calloway KY-Graves KY- 637 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLOWAY AND SOUTHEASTERN GRAVES COUNTIES UNTIL 715 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Murray, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Murray, Lynnville, Hazel, Kirksey, Harris Grove and Crossland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 8859 3675 8855 3675 8817 3650 8830 TIME...MOT...LOC 2337Z 223DEG 28KT 3658 8844 SP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:30 PM CDT | Special Weather Statement | PAH | Calloway | 15 min |
| Jun 24, 10:27 PM CDT | Special Weather Statement | PAH | Daviess | 18 min |
| Jun 25, 2:22 AM CDT | Flash Flood Warning | PAH | Ballard | 3 hr |
| Jun 25, 6:50 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 2 hr |
| Jun 25, 8:56 AM CDT | Areal Flood Advisory | PAH | Henderson | 64 min |
| Jun 24, 9:20 PM CDT | Special Weather Statement | PAH | Massac | 25 min |
| Jun 25, 2:05 AM CDT | Flash Flood Warning | PAH | Alexander | 3 hr |
| Jun 25, 2:48 AM CDT | Flash Flood Warning | PAH | Massac | 6 hr |
| Jun 25, 3:25 AM CDT | Flash Flood Warning | PAH | Pope | 6 hr |
| Jun 25, 5:31 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski, Union | 3 hr |
| Jun 25, 6:37 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
| Jun 24, 9:00 PM CDT | Special Weather Statement | PAH | Mississippi | 45 min |
| Jun 25, 1:55 AM CDT | Areal Flood Advisory | PAH | Scott | 2 hr |
| Jun 25, 4:11 AM CDT | Areal Flood Advisory | PAH | Cape Girardeau | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.